Bisoprolol: I used to get up for a wee... - British Heart Fou...

British Heart Foundation

38,962 members24,968 posts

Bisoprolol

jimmyq profile image
13 Replies

I used to get up for a wee 4 or 5 times a night. Since I started taking my Bisoprolol at night, I am sleeping better and only getting up for 1 wee. I suspect that the side effect of fatigue is helping me sleep.

Side issue: been to the doctor's this morning. As my BP has come down to 110-ish/65-ish he has told me to stop taking the Indapamide. Also, I have a cholesterol test next week to try to get off the statin.

13 Replies
NathanBlau profile image
NathanBlau

You say you get up for just one wee - does that suggest you don’t get up for the other 3 or 4?

Ginger1971 profile image
Ginger1971 in reply to NathanBlau

In the circumstances I don’t think I should laugh, but if you can’t laugh, what can you do 😊

skid112 profile image
skid112Heart Star

The bisoprolol will also lower your BP as well and does make you tired. Glad you're getting some sleep tho

chevidaniels profile image
chevidaniels

Hi JIimmy,

I am on a low dose 1.25MG.7

I literally used to wake up needing to pee the same 5 times every night with a full bladder.

Since starting my meds I sleep through the night, I find it bizarre although its more convenient for me lol, I just wonder where the 5 pees went lol.

Concerned profile image
Concerned

What caused you to need to urinate frequently?

jimmyq profile image
jimmyq in reply to Concerned

Lying on my front appeared to trigger it but taking the Bisoprolol at night (instead of with my breakfast) has reduced the number of times I have to get up. It is usually 1, which is normal (I am told) for a bloke my age (62).

Concerned profile image
Concerned in reply to jimmyq

Have you had your cholesterol results yet?

Do you have any other indications that your insulin levels are too high nhs.uk/conditions/metabolic... ?

youtube.com/watch?v=5Nqg2ah...

jimmyq profile image
jimmyq in reply to Concerned

I had the test last Monday and I will phone my GP this Monday to get the results. I am excited about the possibility of reducing my statin dosage.

BigT2013 profile image
BigT2013

If u are taking diuretics they make u pee more to remove excess fluid from the body. This increases times needing to pee.

BISOPROLOL however slows metabolism so has reverse effect so slows it down.

So pee less frequently.

The effects of Bisoprolol are at their peak at approx 2hrs after taking so if taken before bed would last most of night. Then gradually wears off till the next dose.

jimmyq profile image
jimmyq

I am off the diuretics since last week. Doesn't seem to make any difference.

jimmyq profile image
jimmyq in reply to jimmyq

I suspected all along that they weren't doing anything.

jimmyq profile image
jimmyq

Taking the Bisoprolol at night has reduced the side effects I was getting, dizzy spells (postural hypotension), itching, etc. I am still unsteady on my feet though. I did Tai Chi for over 20 years so had an excellent sense of balance. GPs don't want me to come off the Bisoprolol but at some point soon I am going to insist or just do it off my own bat. I want to get the Tai Chi going again. In fact, I want to teach it.

Strengthend profile image
Strengthend

Can bisoprolol make you wee more?

You may also like...